Monday, August 4, 2008


While still in good spirits, I have briefly cried in frustration a few times the past couple of days. I can't seem to fall asleep before midnight and then my sleep is broken up. I have been fatigued off and on for the past couple of weeks and almost constantly for at least a week now. I had a fever last Wed and Thurs, seemed okay Fri and Sat, then last night, after softball, I got the chills and I checked my temperature - it was 100.9. I checked it an hour ago and it was 99.9. I felt well enough to be running some errands and to get some things done at work. I must've overdid it. My assignment tonight is to rest and watch movies and color mandalas.

I have had almost constant chest congestion and coughing since early June. It's gotten worse the past couple of weeks. I've had shortness of breath while running the bases and also walking up to the cancer center for awhile now, too.

It could be allergies (they say the peak of the allergy season here in the Willamette Valley was a week or so ago). But I've never really had allergies before, but perhaps because my immune system is compromised at the moment, allergies are affecting me more.

The fever, chills, and achey muscles are something that Eddie and I picked up last week - maybe even while we were in Seattle, at the Seattle Center around all those people.

But the cough and shortness of breath seem to date to my starting radiation. Here's the NIH website on Tykerb side effects:

(Thanks to the Cheeky Librarian for finding me this information!!) Note the comment that if you have coughing and/or shortness of breath, to call your doctor. I have a call in to him.

Another site I found this morning said that one side effect is "interstitial lung disease". (Scroll down past the charts, just below the "decreased left ventricular ejection fraction" paragraph.)

I looked that up on the internet and apparently, this means that the tissue surrounding the air sacs in your lungs become inflamed (and may cause scar tissue) which makes it hard for the air sacs to fill with oxygen. I looked up other causes of "interstitial lung disease" (see and apparently, radiation to the chest and/or for breast cancer can also cause it.

Who knows? I hope it's not the interstitial lung disease. Let's hope it's just a temporary effect and will go away.

I just talked to my doctor's office. They want me to monitor the fever and if anything changes related to that, then to give them a call. They also suggested that I keep taking my chemo meds, but I'm going to write them off for today and maybe try to start them up again tomorrow.

In the meantime, wish me a good night's sleep, please!

No comments: